Alert archive / Montana / Lake Wind Advisories in 2011
Lake Wind Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Mar 30, 2011, 10:30 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Mar 30, 2011, 2:00 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2011, 10:30 AM MDT (16:30 UTC)
- In effect from
- Mar 30, 2011, 2:00 PM MDT
- Expired
- Mar 30, 2011, 5:17 PM MDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS75 KMSO 301630 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1030 AM MDT WED MAR 30 2011 MTZ003-310300- /O.CAN.KMSO.LW.Y.0002.000000T0000Z-110331T0300Z/ /O.NEW.KMSO.LW.Y.0003.110330T2000Z-110331T0300Z/ FLATHEAD/MISSION VALLEYS- 1030 AM MDT WED MAR 30 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING:INCREASED SOUTHWEST WINDS WILL RESULT IN CHOP ON THE LAKE THROUGH THE DAY. THE HIGHEST SWELLS ARE EXPECTED ACROSS THE MIDDLE AND EAST SHORES FROM THIS AFTERNOON THROUGH THIS EVENING. * WINDS:SOUTH-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...LOCALLY UP TO 5 FEET. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ007-310300- /O.EXT.KMSO.WI.Y.0011.110330T1800Z-110331T0300Z/ OROFINO/GRANGEVILLE REGION- 930 AM PDT WED MAR 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE CAMAS PRAIRIE... THE WIND ADVISORY FOR THE CAMAS PRAIRIE IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SOUTH WINDS THROUGH THE CAMAS PRAIRIE WILL INCREASE THROUGH THE LATE MORNING AND WILL LAST THROUGH THIS EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTH WINDS. * WINDS:SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY $$ MTZ005-310300- /O.EXT.KMSO.WI.Y.0011.110330T2000Z-110331T0300Z/ MISSOULA/BITTERROOT VALLEYS- 1030 AM MDT WED MAR 30 2011 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE BITTERROOT VALLEY... THE WIND ADVISORY FOR THE BITTERROOT VALLEY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: WINDY CONDITIONS ARE EXPECTED TO BEGIN THIS AFTERNOON ACROSS THE MISSOULA AND BITTERROOT VALLEYS AND CONTINUE THROUGH THIS EVENING. * WINDS:SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ MTZ006-007-310300- /O.CON.KMSO.WI.Y.0011.000000T0000Z-110331T0300Z/ BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 1030 AM MDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: SOUTHWEST WINDS WILL INTENSIFY ACROSS THE BUTTE AND BLACKFOOT REGIONS AND THE SAPPHIRE MOUNTAINS DURING TODAY. WINDS WILL DIMINISH IN THE EVENING. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. * WINDS:SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS $$
1 follow-up statement
992 WWUS75 KMSO 302317 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 517 PM MDT WED MAR 30 2011 MTZ005-310030- /O.CAN.KMSO.WI.Y.0011.000000T0000Z-110331T0300Z/ MISSOULA/BITTERROOT VALLEYS- 517 PM MDT WED MAR 30 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WEST WINDS 15 TO 25 MPH CAN STILL BE EXPECTED THROUGH THE EVENING HOURS...BUT ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED. $$ MTZ003-310030- /O.CAN.KMSO.LW.Y.0003.000000T0000Z-110331T0300Z/ FLATHEAD/MISSION VALLEYS- 517 PM MDT WED MAR 30 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. SOUTHWEST WINDS 15 TO 25 MPH CAN STILL BE EXPECTED THROUGH THE EVENING HOURS...BUT ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED. $$ IDZ007-310400- /O.EXT.KMSO.WI.Y.0011.000000T0000Z-110331T1800Z/ OROFINO/GRANGEVILLE REGION- 417 PM PDT WED MAR 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY FOR GRANGEVILLE AND VICINITY... THE WIND ADVISORY FOR GRANGEVILLE AND VICINITY IS NOW IN EFFECT UNTIL 11 AM PDT THURSDAY. * IMPACTS/TIMING: STRONG SOUTH WINDS WILL DECREASE SLIGHTLY THIS EVENING...BUT ARE EXPECTED TO INCREASE ONCE AGAIN EARLY THURSDAY MORNING. STRONG SOUTH WINDS WILL CONTINUE THROUGH THURSDAY MORNING HOURS BEFORE DECREASING AGAIN THURSDAY AFTERNOON. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTH WINDS. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... DECREASING TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH LATER THIS EVENING. SOUTH WINDS WILL INCREASE 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45 MPH EARLY THURSDAY MORNING. WINDS WILL FINALLY BEGIN TO DECREASE AGAIN THURSDAY AFTERNOON. $$ MTZ006-007-310300- /O.CON.KMSO.WI.Y.0011.000000T0000Z-110331T0300Z/ BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 517 PM MDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: SOUTHWEST WINDS WILL CONTINUE ACROSS THE BUTTE AND BLACKFOOT REGIONS AND THE SAPPHIRE MOUNTAINS THROUGH EARLY EVENING. WINDS WILL DIMINISH BY NIGHTFALL...BUT REMAIN FAIRLY GUSTY OVERNIGHT. HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. * WINDS:SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH EARLY EVENING...BEFORE DECREASING BY NIGHTFALL. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Mar 30, 3:14 AM MDT, 7 hours 16 minutes earlier.
Area forecast discussion, Mar 30, 3:14 AM MDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
314 AM MDT WED MAR 30 2011
...WINDY...WET...AND MILD CONDITIONS TODAY THROUGH THURSDAY...
.DISCUSSION...STRONG...MOIST NORTHWEST UPPER LEVEL JET WILL BE THE MAIN
FEATURE TO DEAL WITH THROUGH EARLY FRIDAY. WIDESPREAD VALLEY RAIN AND
MOUNTAIN SNOW IS OCCURRING THIS HOUR ACROSS THE CLEARWATER
MOUNTAINS AND THE CONTINENTAL DIVIDE. MOUNTAIN PASSES ALONG THE
MONTANA/IDAHO BORDER ARE RECEIVING SNOW...BUT ACCUMULATIONS ON
ROADWAYS ARE MINIMAL. HOWEVER...SLICK ROAD CONDITIONS SHOULD BE
ANTICIPATED THROUGH EARLY MORNING. TEMPERATURES AND SNOW LEVELS
WILL BE ON THE INCREASE TODAY...TRANSITIONING THE SNOW TO A
RAIN/SNOW MIX WITH LITTLE TO NO ADDITIONAL ACCUMULATION ON THE
PASSES. AN INCREASED SURFACE PRESSURE GRADIENT WILL COMBINE FORCES
WITH STRONG MID LEVEL WINDS AND CREATE A BREEZY/WINDY DAY ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA TODAY. FLATHEAD
LAKE...THE MISSOULA AND BITTERROOT VALLEYS AND VALLEYS OF
SOUTHWEST MONTANA AS WELL AS THE CAMAS PRAIRIE INCLUDING
GRANGEVILLE ARE EXPECTED TO SEE THE HIGHEST WINDS TODAY...SO
WIND/LAKE WIND ADVISORIES REMAIN IN AFFECT.
BREEZY WINDS AND WARMER AIR ASSOCIATED WITH THE UPPER JET WILL
KEEP TEMPERATURE MILD OVERNIGHT WITH SNOW LEVELS REMAINING
HIGH...ABOVE 6500 FEET ACROSS NORTH CENTRAL IDAHO AND 5000 FEET IN
NORTHWEST MONTANA. SNOW IS EXPECTED OVER THE PASSES...BUT ONCE
AGAIN ACCUMULATIONS ARE EXPECTED TO BE MINIMAL. HOWEVER...THE SNOW
WILL BE HEAVY AND WET IN NATURE SO TRAVEL HAZARDS SHOULD ONCE
AGAIN BE EXPECTED.
THURSDAY WILL BE ANOTHER WET AND BREEZY DAY AS MOISTURE CONTINUES
TO STREAM ALONG THE UPPER LEVEL JET. THE SURFACE PRESSURE GRADIENT
WILL BE SLIGHTLY WEAKER...SO AT THIS TIME WINDS SHOULD BE SLIGHTLY
LOWER THAN TODAYS GUSTS. WILL CONTINUE TO MONITOR THIS SCENARIO
FOR POTENTIAL ADDITIONAL WIND HEADLINES. THURSDAY NIGHT THE JET IS
EXPECTED TO PUSH FURTHER NORTH INTO CANADA AS A WEAK RIDGE BUILDS
OVER THE INTERMOUNTAIN REGION. SHOWERS WILL DECREASE THROUGH THE
NIGHT BECOMING SCATTERED IN THE MOUNTAINS...ISOLATED IN THE
VALLEYS BY FRIDAY MORNING.
THE REGION WILL SEE SOMEWHAT OF A BRIEF BREAK IN ACTION FRIDAY
BEFORE THE NEXT SYSTEM BEGINS ITS AFFECTS ON THE NORTHERN ROCKIES
FOR THE WEEKEND. FORECAST MODELS CONTINUE TO SHOW AN ORGANIZED LOW
PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SWEEPING THROUGH ON
SATURDAY...HOWEVER THERE ARE STILL SOME TIMING ISSUES WITH WHEN
THIS COLD FRONT IS ANTICIPATED TO PASS. DESPITE THESE
ISSUES...THERE IS GREATER THAN NORMAL CONFIDENCE THE WEEKEND WILL
BE A WET ONE...WITH THE POSSIBILITY FOR A RAIN/SNOW MIX IN THE
VALLEYS THROUGH SUNDAY WITH WINDY CONDITIONS POSSIBLE ONCE AGAIN.
BEYOND MONDAY THIS RELENTLESS WET AND UNSETTLED PATTERN LOOKS TO
CONTINUE.
&&
.AVIATION...OCCASIONAL VALLEY RAIN AND PERSISTENT MOUNTAIN SNOW
WILL CONTINUE FOR AT LEAST THE NEXT 24 HOURS. REDUCTION IN
VISIBILITIES AND LOWER CEILINGS ARE LIKELY TO OCCUR IN AREAS OF
HEAVIER PRECIPITATION...IMPACTING ALL AIRFIELDS. MOUNTAIN AND
PASSES WILL BE OBSCURED IN CLOUDS AND PRECIPITATION THROUGH
THURSDAY. IN ADDITION...WINDS WILL BE INCREASING TODAY AS
A SURFACE SOUTH/SOUTHWEST PRESSURE GRADIENT COMBINES FORCES WITH
STRONG WESTERLY WINDS ALOFT. ALL AIRFIELDS WILL EXPERIENCE
INCREASED WINDS DURING THE THE LATE MORNING THROUGH THE EVENING.
KSMN/KBTM WILL BE THE FIRST AIRFIELDS IMPACTED AFTER 30/16Z...WITH
KMSO/KGPI AFTER 30/19Z. GUSTY CROSS WINDS DIRECTLY AFTER TAKEOFF
SHOULD ALSO BE EXPECTED.
&&
.HYDROLOGY...IN IDAHO: THE CURRENT PACIFIC WEATHER SYSTEM WILL
CAUSE RAIN AND LOW ELEVATION SNOWMELT RUNOFF THAT MAY LEAD TO
PONDING OF WATER ON ROADS AND LOW LYING AREAS IN CLEARWATER AND
IDAHO COUNTIES THROUGH SATURDAY. SMALL CREEK AND RIVER RISES ARE
ALSO EXPECTED THROUGH THIS TIME. COOLER TEMPERATURES WILL OCCUR ON
SATURDAY WHICH WILL HELP TO REDUCE SNOWMELT RUNOFF. THIS WILL LEAD
TO DROPPING CREEK AND RIVER LEVELS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT REGION.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
BITTERROOT VALLEY.
LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR FLATHEAD LAKE.
ID...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
FOR THE CAMAS PRAIRIE.
&&
SHORT TERM/AVIATION...MEAD
LONG TERM/HYDROLOGY....ALLEGRETTOThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:48 AM MDT | Winter Weather Advisory | MSO | Granite, Missoula, Ravalli | 5 hr |
Nearby
Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.